| Catalog Number |
BRZ-AP1-080-000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hyperplasia (1906)
| Date of Event |
06/03/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This is a historical record and reflects reports that were received by the company prior to april 2021.This mdr is associated with a parallel plate applicator, these applicators were discontinued and recalled in 2022.According to the coolsculpting user manual, under rare adverse events, paradoxical adipose hyperplasia (ph/pah) is characterized by a visibly enlarged tissue volume within the treatment area, which may develop two to five months after treatment.Surgical intervention may be required.Pah is not related to any coolsculpting device failure mode but it is observed more frequently with the parallel plate applicators.Pah is included in the risk management files of the device as an inherent risk to the use of cryolipolysis for localized fat reduction.
Event or Problem Description
Allergan aesthetics received a report from the patient who was treated with coolsculpting on 21-feb-2013 with 8.0 applicator to the lower abdomen.Applicators are unknown.On (b)(6), 2013 the patient was assessed by a physician who diagnosed the abdomen with paradoxical hyperplasia.
Event or Problem Description
Allergan aesthetics received a report from the patient who was treated with coolsculpting on (b)(6) 2013 with 8.0 applicator to the lower abdomen.Applicators are unknown.On (b)(6) 2013 the patient was assessed by a physician who diagnosed the abdomen with paradoxical hyperplasia.